Hail, Cass
- When
- January 1, 4:30 PM CST
- Where
- Cass County, Beardstown
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.017, -90.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jan 1, 2:49 PM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 249 PM CST SAT JAN 1 2005 .DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER THE CENTRAL PLAINS...WITH A SLOW MOVING WARM FRONT EXTENDING EAST ACROSS SOUTHERN ILLINOIS AND INTO THE OHIO VALLEY. MAIN CONCERNS OVER THE NEXT FEW DAYS REVOLVES AROUND PRECIPITATION CHANCES AND TEMPERATURES AS PLAINS LOW AND ADDITIONAL IMPULSES MOVE ALONG THE FRONTAL BOUNDARY THAT WILL CONTINUE TO BE IN THE VICINITY THROUGH MIDWEEK. 12Z MODELS IN REASONABLE AGREEMENT TODAY WITH RESPECT TO FEATURES EXPECTED TO IMPACT FORECAST AREA. WILL GENERALLY FOLLOW THE GFS FOR THE DETAILS AS IT INITIALIZED BETTER AND HAS MORE SUPPORT FROM THE OTHER MODELS THAN THE ETA. GUIDANCE TEMPERATURES SHOWING SOME SPREAD AGAIN TODAY...AS WOULD BE EXPECTED WITH A FRONTAL BOUNDARY SLIDING BACK AND FORTH ACROSS THE REGION. HAVE GONE WITH A BLEND OF TEMPERATURES...THOUGH HAVE LEANED MORE TOWARD THE FWC/MAV NUMBERS. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...A SERIES OF SHORT WAVES WILL CONTINUE TO MOVE TOWARD THE REGION FROM THE SOUTHWEST UNITED STATES THROUGH THE PERIOD...PRODUCING WAVES ON THE PERSISTENT FRONTAL BOUNDARY AND BRINGING PERIODS OF RAINFALL TO THE FORECAST AREA. EXPECT AREAS OF DENSE FOG EARLY THIS EVENING UNTIL THE UPPER WAVE/SURFACE LOW IN THE PLAINS KICKS THE FRONT NORTH OF THE FORECAST AREA. PERIODS OF SHOWERS WILL PERSIST UNTIL THESE FEATURES PASS EAST OF THE REGION SUNDAY AND DROP THE FRONT BACK SOUTH OF THE FORECAST AREA. THE DYNAMIC FORCING WITH THE WAVE IS STRONG ENOUGH AND LAPSE RATES STEEP ENOUGH TO CONTINUE TO SUPPORT AN ISOLATED THUNDERSTORM TONIGHT. A BRIEF BREAK IN THE PRECIPITATION IS EXPECTED SUNDAY AFTERNOON/EVENING. THEN...THE NEXT UPPER WAVE OF INTEREST (CURRENTLY OFF BAJA) WILL DEVELOP ANOTHER WAVE ON THE FRONT AND BRING THE NEXT WAVE OF SHOWERS INTO THE REGION OVERNIGHT SUNDAY INTO MONDAY. ANOTHER BREAK IS LIKELY LATE MONDAY AND MONDAY NIGHT BEFORE NEXT WAVE EJECTS TOWARD THE REGION AND STARTS THINGS ALL OVER AGAIN BY EARLY TUESDAY. TEMPERATURES ALOFT THROUGH THE PERIOD WILL REMAIN WARM ENOUGH FOR ALL OF THE PRECIPITATION TO FALL IN LIQUID FORM. THANKFULLY...IT APPEARS THAT THE FRONT WILL NOT SAG FAR ENOUGH SOUTH TO ALLOW SURFACE TEMPERATURES TO FALL BELOW FREEZING. IT MAY BE A CLOSE CALL EARLY TUESDAY AND LATER MODEL TRENDS WILL NEED TO BE WATCHED FOR THE THREAT OF FREEZING RAIN. LONG TERM...WEDNESDAY THROUGH SATURDAY...MODEL/ENSEMBLE AGREEMENT IS ON THE POOR SIDE TODAY...ESPECIALLY BEYOND THURSDAY. THIS MAY BE A SIGNAL OF A COMING PATTERN CHANGE AND POTENTIALLY A BREAK FROM THE UNSEASONABLY MILD WEATHER THAT HAS BEEN COMMON OF LATE. PESKY/ACTIVE FRONT THAT WILL BE WITH US FOR MUCH OF THE WEEK WILL DEPART BY THURSDAY...GIVING US A BRIEF REPRIEVE FROM PRECIPITATION. THERMAL PROFILES SHOULD BE WARM ENOUGH FOR RAIN UNTIL THE LAST WAVE PASSES BY EARLY THURSDAY...WITH SOME POTENTIAL FOR SOME WRAP AROUND SNOW LASTING UNTIL WEDNESDAY NIGHT. NEXT CHANCE FOR PRECIPITATION EXPECTED TO ARRIVE BY SATURDAY...THOUGH GIVEN THE SPREAD IN THE MODELS/ENSEMBLES...CONFIDENCE IN THE DETAILS IS VERY LOW. && .ILX WATCHES/WARNINGS/ADVISORIES... .IL...NONE. && BAK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1106 AM CST SAT JAN 1 2005 ILZ027>031-036>038-040-041-021704- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA AND PEORIA 1106 AM CST SAT JAN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS CAN BE EXPECTED TODAY AND TONIGHT ACROSS THE AREA. SINCE TEMPERATURES ARE NOW ABOVE FREEZING...THE PRECIPITATION IS EXPECTED TO REMAIN IN THE FORM OF LIQUID. THEREFORE...NO HAZARDOUS WEATHER IS ANTICIPATED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL STORM SYSTEMS WILL PULL OUT OF THE WESTERN U.S. AND AFFECT CENTRAL ILLINOIS DURING THE FIRST WEEK OF THE NEW YEAR. RAIN WILL OVERSPREAD THE AREA AGAIN LATE SUNDAY NIGHT AND MONDAY...WITH RAIN CHANCES CONTINUING INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION WILL BE NEEDED THROUGH TONIGHT. ILZ042>057-061>063-066>068-071>073-021704- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD- MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...JACKSONVILLE...LAWRENCEVILLE...LINCOLN... MATTOON...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE 1106 AM CST SAT JAN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT RAIN AND ISOLATED THUNDERSTORMS WILL PUSH ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT HOURS AS ANOTHER STORM SYSTEM APPROACHES THE AREA FROM THE PLAINS. ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT SUNDAY MORNING...HOWEVER...NONE OF THE THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LIMITS. SEVERAL STORM SYSTEMS WILL PULL OUT OF THE WESTERN U.S. AND AFFECT CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS DURING THE FIRST WEEK OF THE NEW YEAR. RAIN WILL OVERSPREAD THE AREA AGAIN LATE SUNDAY NIGHT AND MONDAY...WITH RAIN CHANCES CONTINUING INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. KELLY/SMITH
The Lincoln radar (KILX), 94 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433214.